MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH ROD CUTTER 3.5 AND 4.0 RODS; INSTRUMENT,CUTTING,ORTHOPAEDIC

MEDOS INTERNATIONAL SàRL CH ROD CUTTER 3.5 AND 4.0 RODS; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 2020-00-135
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Event date is unknown.Reporter is a j&j sales representative.Investigation flow: visual.Visual inspection: the rod cutter 3.5 and 4.0 rods (part #: 202000135 / lot #: gs676414) was received at us cq.Upon visual inspection, foreign substance was identified on the device on the cutting edge which could be blood stains and can be removed on cleaning.No other issues were identified with the device.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Dimensional inspection: dimensional inspection was not performed due to a definitive finding of rust on the device.Conclusion: the complaint was not confirmed for the received crod cutter 3.5 and 4.0 rods (part #: 202000135 / lot #: gs676414) as no discoloration or fading was observed.However, foreign substance (could be blood stains) was identified was found on the device.Although no definitive root-cause can be determined its possible that maintenance of the device could have contributed to this condition.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for rod cutter 3.5 and 4.0 rods was conducted identifying that lot number gs676414 was released in two batches: batch 1: lot qty of (b)(4) units were released on apr 17, 2020 with no discrepancies.Batch 2: lot qty of (b)(4) units were released on oct 12, 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the instrument was discolored after sterilization.There was no surgery and patient impacts are reported.This complaint involves one (1) device.This report is for (1) rod cutter 3.5 and 4.0 rods.This report is 1 of 1 for (b)(4).

Brand Name
ROD CUTTER 3.5 AND 4.0 RODS
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11907327
Report Number1526439-2021-01062
Device Sequence Number14284978
Product Code HTZ
UDI-Device Identifier10705034530536
UDI-Public10705034530536
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-135
Device Catalogue Number202000135
Device Lot NumberGS676414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1